MAUDE Adverse Event Report: ZIMMER BIOMET, INC. G7 PPS LTD ACET SHELL 48C; PROSTHESIS, HIP

ZIMMER BIOMET, INC. G7 PPS LTD ACET SHELL 48C; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: catalog#: 010000925, g7 hi-wall e1 liner 32mm c, lot#: 6891193.Catalog#: 010000925, g7 hi-wall e1 liner 32mm c, lot#: 6891193.Catalog#: 010000847, g7 neutral e1 liner 32mm c, lot#: 6383693.Catalog#: 010000936, g7 hi-wall e1 liner 36mm f, lot#: 6913032.Catalog#: 51-130100, tprlc 133 fp 12/14 bm so 10.0, lot#: 6762943.Catalog#: 650-0834, delta cer fem hd 032/0mm 12/14, lot#: 3068587.Catalog#: 650-0833, delta cer fm hd 032/-4.0 12/14, lot#: 3061363.Catalog#: 010000997, g7 screw 6.5mm x 20mm, lot#: 6912020.Catalog#: 010000998, g7 screw 6.5mm x 25mm, lot#: 6801958.Catalog#: 010000998, g7 screw 6.5mm x 25mm, lot#: 7012456.Catalog#: 010000999, g7 screw 6.5mm x 30mm, lot#: 6730917.Report source: foreign:(b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2021-02272, 0001825034-2021-02273, 0001825034-2021-02274, 0001825034-2021-02275.
 
Event or Problem Description
It was reported that the insert did not fit inside the cup, although multiple attempts.As a result, the cup sunk into the acetabulum.The cup has been removed and reinserted after acetabulum reinforcement by the means of screws.A new high-wall insert has been repositioned without success.A third attempt was done by inserting a standard insert, without success.The surgeon decided to definitely remove the cup and to bore the acetabulum to obtain a more equatorial grip.A new high-wall insert has been positioned but it did not fit inside the new cup.In the end, a standard insert has been successfully inserted inside the cup.No adverse events were reported.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
Visual and dimensional evaluations could not be performed as no pictures were provided or product returned.Device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined for items 010000661 (48c shell) and 010000925 (32c liner), 010000847 (32c liner), not seating.The root cause of item 010000661 (48c shell) and 010000936 (36f liner) not seating is directly related to these components not being compatible per the g7 acetabular system surgical technique.Additionally, it is stated in the technique that the color on the liner label should match the color anodized on the rim of the acetabular shell.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.A g7 pps ltd acet shell 48c, part # 010000661 from lot 6911325, was returned and evaluated against the complaint.Visual inspection found scratching on the inner radius of the shell.No damage to the locking groove was observed.Upon further review it was discovered that the size f liner was used with a size f cup which is compatible thus the compatibility and root cause determinations have been updated to not determined.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
G7 PPS LTD ACET SHELL 48C
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12265959
Report Number0001825034-2021-02276
Device Sequence Number4317780
Product Code PBI
UDI-Device Identifier00880304524200
UDI-Public(01)00880304524200(17)301207(10)6911325
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K121874
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number010000661
Device Lot Number6911325
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2021
Supplement Date Received by Manufacturer11/22/2021
03/30/2022
Initial Report FDA Received Date08/03/2021
Supplement Report FDA Received Date12/03/2021
04/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Patient SexUnknown